Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 10, NWS Lincoln, IL

June 18, 202514 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Jun 18, 2025, 11:08 AM CDT for 14 counties in Illinois. It took effect at Jun 18, 2025, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2025, 11:08 AM CDT (16:08 UTC)
In effect from
Jun 18, 2025, 1:00 PM CDT
Expired
Jun 18, 2025, 7:00 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS73 KILX 181608
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1108 AM CDT Wed Jun 18 2025

ILZ038-042>046-051>057-061-190000-
/O.NEW.KILX.WI.Y.0010.250618T1800Z-250619T0000Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Including the cities of Taylorville, Clinton, Champaign, Normal,
Monticello, Decatur, Springfield, Sullivan, Tuscola, Mattoon,
Lincoln, Bloomington, Urbana, Paris, Shelbyville, Danville, and
Charleston
1108 AM CDT Wed Jun 18 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erwin
2 follow-up statements
841 
WWUS73 KILX 182152
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
452 PM CDT Wed Jun 18 2025

ILZ042-051-052-061-182300-
/O.CAN.KILX.WI.Y.0010.000000T0000Z-250619T0000Z/
Logan-Sangamon-Christian-Shelby-
Including the cities of Springfield, Shelbyville, Lincoln, and
Taylorville
452 PM CDT Wed Jun 18 2025

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below 40 mph, and a gradual weakening is 
expected into the evening.

$$

ILZ038-043>046-053>057-190000-
/O.CON.KILX.WI.Y.0010.000000T0000Z-250619T0000Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-
Including the cities of Clinton, Urbana, Decatur, Charleston,
Champaign, Mattoon, Sullivan, Paris, Tuscola, Normal, Danville,
Monticello, and Bloomington
452 PM CDT Wed Jun 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...De Witt, Macon, McLean, Piatt, Champaign, Coles, Douglas, 
  Edgar, Moultrie, and Vermilion Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erwin
183 
WWUS73 KILX 190006
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
706 PM CDT Wed Jun 18 2025

ILZ038-043>046-053>057-190115-
/O.EXP.KILX.WI.Y.0010.000000T0000Z-250619T0000Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-
Including the cities of Normal, Clinton, Urbana, Monticello,
Tuscola, Sullivan, Champaign, Danville, Paris, Charleston,
Bloomington, Decatur, and Mattoon
706 PM CDT Wed Jun 18 2025

...WIND ADVISORY HAS EXPIRED...

While wind gusts of 30 to 40 mph will linger for another hour or so, 
the strongest winds have moved off to the east.

$$

Geelhart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jun 18, 9:12 AM CDT, 1 hour 56 minutes earlier. Its key messages:

  • There is a risk for severe weather and flooding across all of central Illinois today between 10am and 5pm...with the greatest risk (level 3 of 5) focused along and southeast of a Bloomington to Taylorville line where all hazards (tornado, wind and hail) are possible.
  • Hot and humid weather will develop by the end of the week. High temperatures are forecast to rise into the lower to middle 90s both Saturday and Sunday, resulting in peak heat index readings above 100 degrees.
Area forecast discussion, Jun 18, 9:12 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
912 AM CDT Wed Jun 18 2025

.KEY MESSAGES...

- There is a risk for severe weather and flooding across all of
  central Illinois today between 10am and 5pm...with the greatest
  risk (level 3 of 5) focused along and southeast of a Bloomington
  to Taylorville line where all hazards (tornado, wind and hail)
  are possible.

- Hot and humid weather will develop by the end of the week. High
  temperatures are forecast to rise into the lower to middle 90s
  both Saturday and Sunday, resulting in peak heat index readings
  above 100 degrees.

&&

.UPDATE...
Issued at 910 AM CDT Wed Jun 18 2025

All eyes are on a remnant MCV, which is evident in satellite
imagery as a swirl lifting NE across central MO as of 14z/9am.
This feature should lead to more widespread storm development by
late morning/early afternoon, and the storm
hazards/environmental conditions outlined in the previous
discussion appear on track, as does the fact that the highest
severe potential (level 3 of 5) is focused across eastern IL.

One new forecast concern is the potential for strong gradient
winds in the immediate wake of the MCV, with some CAMs such as
the HRRR consistently showing wind gusts of at least 35-45 mph,
and in some model runs depicting gusts of 60+ mph. This could
necessity a short- fuse wind advisory (or perhaps even high wind
warning) this afternoon (2-6 PM), but the duration of strong
winds at any one location should be relatively short (two hours
or less).

Erwin

&&

.DISCUSSION...
Issued at 222 AM CDT Wed Jun 18 2025

Early morning radar trends reveal scattered showers and
thunderstorms developing across central Illinois, as an increasing
LLJ lifts overtop a warm front. This early morning activity is
elevated in nature and poses little risk of becoming severe.
Further upstream across the Ozarks, a mature MCS is pushing
eastward ahead of a sfc cold front. Short-term model guidance
remains in reasonable agreement in the evolution of the upstream
MCS, with it decaying as it lifts northward toward the Mid-
Mississippi Valley by sunrise.

The risk for flooding and severe weather could emerge as early as
late morning across west central Illinois, as both low- and mid-
level flow increase ahead of a compact mid-level shortwave and its
attendant sfc-low/decaying MCV.

Strong convergence and frontogenesis along the northern periphery
of the comma head may lend itself to a narrow band of heavy
rainfall. The most recent suite of hi-res guidance all point to a
narrow corridor of heavy QPF near or north of the Illinois River
Valley, with HREF LPMM QPF offering anywhere between 1-4”.

The placement of convective initiation remains somewhat more murky
than the timing. Recent trends from the HRRR have shifted the sfc
low a little further south of the Illinois River Valley, which
would focus initiation more near the I-72 corridor. Timing has
remained more consistent with initiation occurring between
16z-18z/11am-1pm.

The CAPE/Shear profile will support discrete supercells at the
onset with shear vectors somewhat perpendicular to the line of
forcing. Hodographs will become more elongated by afternoon as
both low- and mid-level jet cores veer in ahead of the cold front.
The tornado potential will be greatest in the vicinity of the warm
front, where backed sfc winds and enhanced 0-1 km SRH are
supportive of STP values > 2. Low LCLs will also support an
increased tornado threat in the vicinity of the warm front as it
quickly lifts across central Illinois early this afternoon.
Further south across the warm sector, the hodograph appears to
straighten out, more suggestive of a large hail threat as
supercells will have a tendency to want to split. But, with one or
more convective outflows lurking ahead of the cold front, the sig
tor threat cannot be discounted further south across the warm
sector, either.

Latest trends show the main convective threat exiting eastern
Illinois by 21z/4pm as the main upper forcing departs toward the
Great Lakes region. Still, showers and storms may linger along the
decaying cold front before activity fades with the loss of daytime
heating.

A stretch of hot and humid weather begins to take shape by Friday
as a 588-mb ridge builds across the Plains. NBM deterministic
guidance suggests afternoon highs in the mid-to-upper 80s across
the region. Temperatures are then forecast to quickly ratchet
upward into the 90s by the weekend as the upper-level ridge
amplifies (to 594 mb) with the emergence of a deep western trough.
The daily heat index value is anticipated to surge between 100-105
F each day between Saturday and Tuesday as sfc dewpoints routinely
hover in the low-to-mid 70s. The prolonged nature of the heat
forecast could potentially prompt our first Extreme Heat Watch of
the summer.

Both blended (NBM) and ensemble (LREF) guidance currently exhibit
very low (< 20%) rain chances each day from Friday to Monday. In
this summertime airmass, it’s hard to imagine us not getting at
least isolated shower and storm activity during peak diurnal
heating. It would be more unusual that we didn’t. But, it’s not
until Monday or Tuesday that mid-level capping and dry air
entrainment erode enough to support the return of isolated
shower/storm activity.

MJA

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 910 AM CDT Wed Jun 18 2025

(For the 12z TAFs through 12z Thursday Morning)
Issued at 603 AM CDT Wed Jun 18 2025

Scattered showers and VFR conditions will give way to more
widespread thunderstorms this morning as a disturbance moves
northeastward into the area. Have included prob30 groups for these
thunderstorms, along with MVFR cigs/vsbys from around 14Z-20Z,
however timing of this disturbance remains somewhat uncertain, and
it could have lingering impacts past 20Z. Additional thunderstorm re-
development will be possible shortly after this initial disturbance
moves out of the area as a frontal boundary continues to progress
eastward across the area. An additional prob30 group has been added
to all terminals by 23z-01z. Additional concerns involve cig
heights, which could lower to IFR at KDEC and KCMI beyond 05z. Winds
becoming S 10 kts this morning, increasing to 20G30 kts from the SW
after 18Z-20Z.

MJA/37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 18, 5:48 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
548 AM CDT Wed Jun 18 2025

ILZ027>031-036>038-040>043-047>053-191100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
548 AM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will develop with a disturbance along a cold front
this morning into the afternoon. Locally damaging wind gusts, large
hail over 1 inch diameter, and even a tornado or two are each risks.
The higher threat for severe weather is east of the Illinois River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A period of hot and humid weather is expected by the end of the
week. High temperatures in the lower to mid 90s will create heat
index values in excess of 100 degrees each afternoon Saturday through
Tuesday. This will increase the risk for heat related illness for
those without effective cooling, especially for sensitive
individuals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 9 AM to 3 PM today.

Expected storm motion is toward the northeast around 40 mph.

ILZ044>046-054>057-061>063-066>068-071>073-191100-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
548 AM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will develop with a disturbance along a cold front
this morning through afternoon. Scattered damaging wind gusts, large
hail over 1 inch diameter, and a few tornadoes are each risks.
Locally heavy rainfall could also produce localized flash flooding,
especially in urban and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will develop along a cold front Wednesday afternoon.
Damaging wind gusts, large hail, and a few tornadoes are each risks.

A period of hot and humid weather is expected by the end of the
week. High temperatures in the lower to mid 90s will create heat
index values in excess of 100 degrees each afternoon Saturday
through Tuesday. This will increase the risk for related illness for
those without effective cooling, especially for sensitive
individuals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from between around 10 AM
and 5 PM today.

Expected storm motion is toward the northeast around 50 mph.

37

In the hours before

Special weather statement, Jun 18, 5:10 AM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
510 AM CDT Wed Jun 18 2025

ILZ057-181030-
Edgar-
510 AM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EDGAR COUNTY
THROUGH 530 AM CDT...

At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edgar County Airport, or 7 miles northeast of Paris, moving northeast
at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central Edgar
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3959 8763 3968 8766 3977 8753 3961 8753
TIME...MOT...LOC 1010Z 238DEG 34KT 3967 8757

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

37
Special weather statement, Jun 18, 8:30 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
830 AM CDT Wed Jun 18 2025

ILZ036-181400-
Fulton-
830 AM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FULTON COUNTY
THROUGH 900 AM CDT...

At 830 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Philadelphia, or 12 miles east of Macomb, moving northeast at 50
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fairview, London Mills, Smithfield, Marietta, Ellisville, and Fiatt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4063 9045 4071 9032 4071 9015 4060 9005
      4037 9044
TIME...MOT...LOC 1330Z 227DEG 44KT 4048 9045

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Erwin

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:10 AM CDTSpecial Weather StatementILXEdgar20 min
Jun 18, 8:30 AM CDTSpecial Weather StatementILXFulton30 min
Jun 18, 9:28 AM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler32 min
Jun 18, 9:50 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Schuyler25 min
Jun 18, 10:36 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell24 min
Jun 18, 11:32 AM CDTSevere Thunderstorm WarningILXMorgan, Scott28 min
Jun 18, 11:44 AM CDTTornado WarningILXLogan, Sangamon31 min
Jun 18, 11:47 AM CDTTornado Warning Tornado observedILXCass, Morgan, Scott28 min
Jun 18, 12:05 PM CDTSevere Thunderstorm WarningILXClay, Coles, Cumberland, Douglas, Effingham, Jasper and 3 more25 min
Jun 18, 12:05 PM CDTTornado WarningILXChristian, Sangamon25 min
Jun 18, 12:13 PM CDTTornado Warning Tornado observedILXCass, Mason, Menard, Morgan, Sangamon47 min
Jun 18, 12:22 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, McLean, Piatt23 min
Jun 18, 12:27 PM CDTTornado WarningILXChristian, Logan, Macon, Sangamon33 min
Jun 18, 12:28 PM CDTTornado Warning Tornado observedILXCass, Logan, Mason, Menard, Morgan, Sangamon47 min
Jun 18, 12:30 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 4 more30 min
Jun 18, 12:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 18, 12:47 PM CDTTornado WarningILXColes, Douglas, Edgar28 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Crawford, Cumberland, Douglas and 3 more50 min
Jun 18, 1:00 PM CDTTornado WarningILXMason, Menard30 min
Jun 18, 1:03 PM CDTSevere Thunderstorm Warning Considerable damage threatILXVermilion42 min
Jun 18, 1:05 PM CDTTornado WarningILXChristian, DeWitt, Logan, Macon, Sangamon25 min
Jun 18, 1:14 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland46 min
Jun 18, 1:17 PM CDTTornado WarningILXLogan, Mason, Tazewell28 min
Jun 18, 1:30 PM CDTSevere Thunderstorm WarningILXClay, Richland30 min
Jun 18, 1:37 PM CDTTornado WarningILXTazewell23 min
Jun 18, 1:39 PM CDTTornado WarningILXEdgar7 min
Jun 18, 1:44 PM CDTSevere Thunderstorm WarningILXClark, Edgar, Vermilion31 min
Jun 18, 1:44 PM CDTTornado WarningILXClark, Edgar31 min
Jun 18, 1:48 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Macon, Piatt27 min
Jun 18, 1:50 PM CDTTornado WarningILXMcLean, Tazewell25 min
Jun 18, 1:52 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt38 min
Jun 18, 1:56 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence19 min
Jun 18, 2:08 PM CDTSevere Thunderstorm WarningILXLawrence22 min
Jun 18, 2:23 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence22 min
Jun 18, 2:24 PM CDTTornado WarningILXMcLean22 min
Jun 18, 2:28 PM CDTSevere Thunderstorm WarningILXCrawford32 min

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.